Hail, Martin
- When
- June 15, 11:43 PM CST to 11:48 PM CST
- Where
- Martin County, 4.32 mi WSW of Stanton Rdrunner Arp
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 32.100, -101.870
A late evening supercell thunderstorm moved through portions of west Texas and produced a few instances of large hail.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MAF wrote it up.
A late evening supercell thunderstorm moved through portions of west Texas and produced a few instances of large hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before the first event at Jun 15, 9:53 PM CST, 1 hour 50 minutes earlier.
Area Forecast Discussion
National Weather Service Midland/Odessa TX
1053 PM CDT Sat Jun 15 2024
...New AVIATION...
.SHORT TERM...
(This afternoon through Sunday night)
Issued at 236 PM CDT Sat Jun 15 2024
We continue to monitor satellite this afternoon as Cu develops
across portions of Lea County south into the Trans Pecos. Hi-res
models indicate this is an area of potential convective development
over the next few hours. High levels of moisture at the surface and
intense afternoon heating has allowed for a conditionally unstable
environment across the eastern half of the area. A couple of storms
could go severe with large hail and damaging winds being the main
threats. These storms will slide east into the Permian Basin, but
weak flow aloft will keep them from making it too far.
A breezy, mild night is expected with rain chances diminishing
before midnight. Sunday looks like another hot one with highs back
near 100 or above for most locations. Will issue a Heat Advisory for
the western half of the area which will likely be extended into
Monday. There will be another shot at some isolated storms,
though mostly confined to the higher terrain.
&&
.LONG TERM...
(Monday through Friday)
Issued at 236 PM CDT Sat Jun 15 2024
Come Monday, the upper pattern remains largely stagnant across our
region with a large upper trough across the western US, a ridge
across the eastern US, and a separate segment of ridging across
northern Mexico and Baja. The weakness between these two areas of
ridging allows an inverted trough to push into Texas mid-week
steered by the eastern US ridge. While Monday/Tuesday features more
relatively quiet and hot days with afternoon storms limited to the
Davis Mountains, this inverted trough could bring an appreciable
pattern change for the second half of the week. At the very least,
this feature will bring in plenty of rich low-mid level moisture
from the Gulf of Mexico which should also dampen high temperatures
some as well. As far as how much precipitation could result from
this, the strength/location of the trough will be pivotal into how
expansive rainfall could be and there remains uncertainty both model
to model but also run to run. The range of possibilities could still
be anywhere from some additional showers/t'storms in the Davis' to
more widespread rain showers stretching into the Permian Basin.
Still, the main takeaways from today's trends for the late-week rain
is that Thursday looks to bring the best chance for rain, with
locations along/south of I-10 likely seeing the highest rainfall
totals. With added clouds/rain chances, high temperatures will be
limited into the 80s for most on Thursday/Friday, returning back
into the 90s for the weekend.
-Munyan
&&
.AVIATION...
(06Z TAFS)
Issued at 1049 PM CDT Sat Jun 15 2024
KMAF VWP shows a 35 kt LLJ in full swing tonight, which will keep
winds elevated into Sunday morning. Return flow continues Sunday
afternoon, gusty at times, w/forecast soundings developing a
fairly widespread cu field, w/bases ~ 5-7 kft AGL. A 50+kt LLJ
Sunday night will keep return flow elevated then, as well.
&&
.PRELIMINARY POINT TEMPS/POPS...
Big Spring 98 75 100 75 / 0 10 0 0
Carlsbad 101 70 105 72 / 0 10 0 0
Dryden 100 75 101 75 / 0 0 10 10
Fort Stockton 101 74 105 74 / 0 10 10 10
Guadalupe Pass 97 70 97 70 / 0 0 0 0
Hobbs 96 69 100 70 / 0 20 10 10
Marfa 97 63 100 62 / 0 0 20 10
Midland Intl Airport 97 75 100 74 / 0 10 0 0
Odessa 97 75 100 74 / 0 10 0 10
Wink 102 75 105 76 / 0 10 10 10
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
TX...Heat Advisory from 1 PM CDT /noon MDT/ to 9 PM CDT /8 PM MDT/
Sunday for Central Brewster County-Chinati Mountains-Chisos
Basin-Davis Mountains-Davis Mountains Foothills-Eastern
Culberson County-Guadalupe Mountains Above 7000 Feet-
Guadalupe and Delaware Mountains-Loving-Lower Brewster
County-Marfa Plateau-Pecos-Presidio Valley-Reeves County
Plains-Van Horn and Highway 54 Corridor-Ward-Winkler.
NM...Heat Advisory from noon to 8 PM MDT Sunday for Eddy County
Plains-Guadalupe Mountains of Eddy County.
&&
SHORT TERM...29
LONG TERM....16
AVIATION...44Hazardous Weather Outlook National Weather Service Midland/Odessa TX 230 PM CDT Sat Jun 15 2024 NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082- 270>282-161930- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler- Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell- Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains- Van Horn and Highway 54 Corridor-Eastern Culberson County- Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains- Davis Mountains Foothills-Central Brewster County-Chisos Basin- Presidio Valley-Lower Brewster County- 230 PM CDT Sat Jun 15 2024 /130 PM MDT Sat Jun 15 2024/ This Hazardous Weather Outlook is for southeast New Mexico, southwest Texas and western Texas. .DAY ONE...This afternoon and tonight. A Heat Advisory in effect this afternoon into this evening for the Guadalupe, Delaware, Davis, and Chinati Mountains, Lightning-induced fire starts are possible in and around the Davis Mountains this afternoon. .DAYS TWO THROUGH SEVEN...Sunday through Friday. A Heat Advisory is in effect for most areas along/west of the Pecos for Sunday afternoon. Hazardous heat is possible through Tuesday. Lightning-induced fire starts are possible in and around the Davis Mountains each afternoon. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... https://weather.gov/midland
Special Weather Statement
National Weather Service Midland/Odessa TX
645 PM CDT Sat Jun 15 2024
TXZ075-274-160030-
Pecos TX-Reeves County Plains TX-
645 PM CDT Sat Jun 15 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTH CENTRAL PECOS...EAST
CENTRAL REEVES AND SOUTHEASTERN WARD COUNTIES THROUGH 730 PM CDT...
At 644 PM CDT, Doppler radar was tracking a strong thunderstorm 19
miles west of Grandfalls, or 23 miles southeast of Pecos, moving
southeast at 15 mph.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Coyanosa and B F Goodrich Testing Track.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3136 10319 3134 10291 3132 10290 3132 10288
3130 10287 3103 10300 3120 10328
TIME...MOT...LOC 2344Z 296DEG 11KT 3125 10316
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
88Special Weather Statement
National Weather Service Midland/Odessa TX
709 PM CDT Sat Jun 15 2024
TXZ075-278-279-160045-
Pecos TX-Central Brewster County TX-Davis Mountains Foothills TX-
709 PM CDT Sat Jun 15 2024
...A STRONG THUNDERSTORM WILL IMPACT WEST CENTRAL PECOS AND NORTH
CENTRAL BREWSTER COUNTIES THROUGH 745 PM CDT...
At 709 PM CDT, Doppler radar was tracking a strong thunderstorm 19
miles north of Marathon, or 27 miles east of Alpine, moving southeast
at 15 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
This storm will remain over mainly rural areas of west central Pecos
and north central Brewster Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3051 10336 3064 10321 3046 10291 3026 10316
TIME...MOT...LOC 0009Z 322DEG 14KT 3050 10322
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
88The Midland/Odessa radar (KMAF), 35 km away, was scanning. The volume nearest the first event began at 05:43 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2024Every state in 2024This day in weather historyWarnings in Texas, June 2024
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1196235.